Skip to Content

My Dr. prescribed Lexapro 20 mg , Wellbutrin 450 mg and Deplin 15 mg for depression. Is that safe?

Responses (2)

clm1970 5 Apr 2012

Hello, your provider put you on all of these at one time? Even if so this is the case, as long as you are monitored very closely, VERY EDUCATED ON THE POTENTIAL SIDE EFFECTS AND ADVERSE EVENTS, AND POTENTIAL INTERACTIONS OF THESE. The Wellbutrin is often used to augment the SSRI, which in this situation is Lexapro; for lack of a better description, the Wellbutrin gives the Lexapro a kick in the seat of the pants, and supposed to enhance the performance of the SSRI. The Deplin is simply a B vitamin, L-Methylfolate; it is new on the scene/market, and is theoretically, supposed to also, augment the antidepressant. From personal and professional experience with the Deplin, and how well it augments the performance of the antidepressant, has worked well, I'd estimate 50/50.
If your provider started or initiated you on the doses of the medications you listed, and did not work you up to the current doses you listed, I would be concerned and discuss with your provider this concern of initiation of the higher doses instead of working you up to these doses.
I hope that this helps, best regards, Cindy.

ade1971 5 Apr 2012

Hi,
I would question the dosage of the Lexapro and Wellbutrin, especially if those are the starting dosages your doc has you on. The max dosage of Wellbutrin here in Canada is 300 mg. and I think it might be a bit higher in the States, but the dosage of both seem high to begin with -- both should be started at a lower dose and slowly titrated up to a dose that is effective.
Ade

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions